Alert archive / Nebraska / Special Weather Statements in 2011

Special Weather Statement, NWS Hastings, NE

August 7, 2011Sherman County, Valley County, Nebraska

NWS Hastings, NE issued this special weather statement at Aug 7, 2011, 2:48 AM CDT for Sherman County, Valley County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 2:48 AM CDT (07:48 UTC)
Expired
Aug 7, 2011, 3:30 AM CDT
In force
42 min
Issued by
NWS Hastings, NE

Counties Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WWUS83 KGID 070748
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
248 AM CDT SUN AUG 7 2011

NEZ039-046-070830-
SHERMAN NE-VALLEY NE-
248 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY AND SHERMAN
COUNTIES UNTIL 330 AM CDT...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WESTERVILLE...OR 25 MILES SOUTHWEST OF
ORD...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARCADIA...
  LOUP CITY...
  SHERMAN RESERVOIR DAM...

LAT...LON 4153 9886 4107 9886 4118 9921 4163 9922
TIME...MOT...LOC 0749Z 295DEG 28KT 4145 9934

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:29 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 7, 12:29 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1229 AM CDT SUN AUG 7 2011

.AVIATION...06Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD
IS WITH PRECIPITATION CHANCES...AND OVERALL CONFIDENCE IS PRETTY
LOW. THE PROGRESSIVE ZONAL FLOW CONTINUES IN THE UPPER LEVELS
ACROSS THE REGION...WITH WEAK WAVES BRINGING OCCASIONAL
PRECIPITATION CHANCES. CURRENTLY SEEING A COUPLE OF AREAS OF
SHOWERS/THUNDERSTORMS...ONE ACROSS ERN NEB AND THE OTHER IN THE
SANDHILLS. CONFIDENCE IN WHETHER THAT ACTIVITY WILL ACTUALLY MAKE
IT TO THE TERMINAL AREA EARLY THIS MORNING IS LOW...BUT DECIDED TO
AT LEAST PUT IN A CB MENTION AND WILL MONITOR OVER THE NEXT FEW
HOURS. OTHERWISE...NEXT CHANCE FOR PRECIPITATION IS EXPECTED
TOWARD THE LATER PORTIONS OF THE TAF PERIOD...AND WILL CONTINUE
PROB30 MENTION. THE WEAK SURFACE PATTERN IS EXPECTED TO BRING
CONTINUED LIGHT AND VARIABLE WINDS THROUGH THE REST OF THIS
MORNING...AND THE POTENTIAL FOR FOG DEVELOPMENT WILL AGAIN BE A
CONCERN...AND HAVE MVFR CONDITIONS FORECAST FOR A FEW HOURS CLOSER
TO SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 920 PM CDT SAT AUG 6 2011/

UPDATE...WAITING FOR THE ISOLATED STORM IN NANCE COUNTY TO DECIDE
IF IT IS GOING TO WEAKEN OR NOT. OUR THOUGHT WAS IT WOULD WEAKEN
AS SUN SET...BUT IT IS HOLDING ON TO NEAR SEVERE CRITERIA AS LONG
AS IT CAN. ONCE THAT STORM HAS WEAKENED...WE PLAN TO DROP THE
WATCH FOR OUR AREA. WILL CONTINUE TO MONITOR...BUT OUR GOAL IS TO
CANCEL THE WATCH BEFORE 10 PM (NEWS TIME).

PREV DISCUSSION... /ISSUED 349 PM CDT SAT AUG 6 2011/

SHORT TERM...TONIGHT THROUGH 12Z MONDAY. MAIN FORECAST CONCERN WILL
BE CHANCES FOR THUNDERSTORMS.

A FEW CUMULUS HAVE FORMED WHERE THE STRATUS WAS WITH THE FOG EARLIER
THIS MORNING. SURFACE ANALYSIS SHOWS A WEAK COLD FRONT STILL IN
WESTERN NEBRASKA AND KANSAS AT THIS TIME. THE FRONT HAS BEEN SLOW TO
MOVE DURING THE DAY BUT HAS GRADUALLY DRIFTED EAST.

MODELS HAVE RELATIVELY WEAK WAVES MOVING THROUGH ZONAL TO SLIGHT
NORTHWEST FLOW ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE
THROUGH THE AREA TONIGHT THEN STALL NEAR THE KANSAS/NEBRASKA BORDER
FOR SUNDAY BEFORE DRIFTING TO THE SOUTH SUNDAY NIGHT. EACH OF THE
MODELS HAVE SLIGHTLY DIFFERENT TIMING AND STRENGTH OF THE UPPER
WAVES WHICH MAKES THE FORECAST A CHALLENGE.

THE FIRST WAVE THAT WILL BRING A CHANCE FOR THUNDERSTORMS WILL BE
MOVING THROUGH TONIGHT. WITH THE FRONT MOVING THROUGH THE AREA THERE
WILL BE SOME THUNDERSTORMS ALONG THE FRONT TONIGHT. THERE IS PLENTY
OF CAPE TO WORK WITH. THE CIN IS GOOD ENOUGH EARLY THAT STORMS ARE
HAVING TROUBLE GETTING STARTED...BUT THE CIN DECREASES THIS EVENING
SO EXPECT THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS EVENING THEN
MOVE INTO THE AREA DURING THE NIGHT.

THERE COULD BE A SHORT BREAK SUNDAY MORNING BUT BY AFTERNOON THERE
IS ANOTHER WAVE MOVING INTO THE AREA AND THE CHANCES FOR
THUNDERSTORMS INCREASES AGAIN. THE BEST CHANCE WILL BE NEAR THE
BOUNDARY. BY SUNDAY NIGHT A REINFORCING AND STRONGER WAVE MOVES INTO
THE AREA. WITH ALL OF THE LOW LEVEL MOISTURE THERE WILL BE
THUNDERSTORMS AROUND THE AREA.

LONG TERM...MONDAY THROUGH SATURDAY...A GENERALLY FAST MOVING
MAINLY ZONAL UPPER LEVEL FLOW PATTERN IS EXPECTED TO PERSIST ACROSS
THE CENTRAL AND NORTHERN PLAINS THROUGH THE EXTENDED PERIODS OF THE
FORECAST. THIS WILL RESULT IN QUICK PASSING UPPER LEVEL DISTURBANCES
BRINGING PERIODIC CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY
THROUGH AT LEAST NEXT SATURDAY...WHEN GLOBAL MODELS ARE INDICATING A
MORE AMPLIFIED RIDGE OF HIGH PRESSURE ATTEMPTING TO BUILD ACROSS THE
ROCKIES AND INTO THE NORTHERN PLAINS.

WHILE IT IS NOT POSSIBLE TO PREDICT THE EXACT TIMING OF EACH OF
THESE DISTURBANCES...BOTH THE GFS AND EC IN AGREEMENT BRINGING A
PAIR OF FAIRLY POTENT UPPER LEVEL DISTURBANCE ACROSS THE REGION LATE
MONDAY INTO TUESDAY MORNING AND AGAIN LATE TUESDAY INTO WEDNESDAY
MORNING. TRIED TO INDICATE GREATER POTENTIAL FOR PRECIPITATION
DURING THESE TIME PERIODS WITH SLIGHT CHANCES INCLUDED IN JUST ABOUT
EVERY OTHER FORECAST PERIOD THROUGH NEXT SATURDAY. IN ADDITION...AT
THIS TIME...THERE APPEARS TO BE AT LEAST SOME STRONG TO SEVERE
WEATHER POTENTIAL LATE MONDAY AND AGAIN LATE TUESDAY WITH THE
AFOREMENTIONED UPPER LEVEL DISTURBANCES...ALONG WITH THE POTENTIAL
FOR HEAVY RAINFALL.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 6, 9:32 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CDT SAT AUG 6 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
932 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER MIDNIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE
ENTIRE PERIOD. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE SUNDAY AFTERNOON AND NIGHT. MORE STRONG TO LOCALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND
NIGHT TIME HOURS FOR THE MONDAY THROUGH FRIDAY TIME FRAME. THE
MAIN HAZARDS FOR THE ENTIRE PERIOD WILL BE DAMAGING WIND GUSTS OF
60 MPH AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 6, 9:22 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
922 PM CDT SAT AUG 6 2011

NEZ041-048-049-070300-
MERRICK NE-NANCE NE-POLK NE-
922 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...NORTHEASTERN
NANCE AND EXTREME NORTHEASTERN MERRICK COUNTIES UNTIL 1000 PM CDT...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF GENOA...OR 26 MILES WEST OF
COLUMBUS...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL TO THE SIZE OF DIMES ARE EXPECTED
WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GENOA...
  SILVER CREEK...

LAT...LON 4124 9736 4141 9799 4152 9796 4152 9790
      4153 9788 4153 9771 4148 9769 4140 9770
      4140 9760 4134 9759 4137 9751 4137 9747
      4140 9737
TIME...MOT...LOC 0222Z 285DEG 25KT 4146 9784
Special weather statement, Aug 7, 2:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
248 AM CDT SUN AUG 7 2011

NEZ039-046-070830-
SHERMAN NE-VALLEY NE-
248 AM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY AND SHERMAN
COUNTIES UNTIL 330 AM CDT...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WESTERVILLE...OR 25 MILES SOUTHWEST OF
ORD...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARCADIA...
  LOUP CITY...
  SHERMAN RESERVOIR DAM...

LAT...LON 4153 9886 4107 9886 4118 9921 4163 9922
TIME...MOT...LOC 0749Z 295DEG 28KT 4145 9934

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:04 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk41 min
Aug 6, 9:22 PM CDTSpecial Weather StatementGIDPolk38 min
Aug 7, 9:46 AM CDTSevere Thunderstorm WarningGIDFranklin, Webster29 min
Aug 7, 10:30 AM CDTSpecial Weather StatementGIDNuckolls45 min
Aug 7, 11:00 AM CDTSpecial Weather StatementGIDThayer45 min
Aug 7, 11:15 AM CDTSevere Thunderstorm WarningGIDThayer15 min
Aug 7, 6:41 PM CDTSpecial Weather StatementGIDDawson49 min
Aug 7, 6:56 PM CDTSevere Thunderstorm WarningGIDDawson49 min
Aug 7, 8:27 AM CDTSpecial Weather StatementGIDRooks48 min
Aug 7, 9:28 AM CDTSpecial Weather StatementGIDSmith32 min
Aug 7, 9:39 AM CDTSpecial Weather StatementGIDJewell36 min
Aug 7, 9:58 AM CDTSevere Thunderstorm WarningGIDJewell32 min

Nearby

Special Weather Statements in Nebraska, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.